Jul 19, 2003
What do you think of this combo? I am treatment naive with vl 450K and tcells of 350. FTC (emtiva), Atazanivar (with low dose norvir) and viread.
Response from Dr. Young
This in principle should be a reasonable regimen-- be aware that the regimen has not been studied in any prospective sort of way, and I always caution persons about this point.
Indeed, there is little data on tenofovir/FTV to date- though the available data on the individual drugs looks encouraging and should form the basis of a very easy to take, once-daily backbone.
Atazanavir will almost certainly require ritonavir boosting in order to be dosed with tenofovir for a yet-to-be-explained interaction between the two drugs where tenofovir appears to lower the drug exposure (drug levels) of atazanavir. This is problematic, because much of the attractiveness of atazanavir is it's low pill count, avoidance of cholesterol or lipid problems and side effects. The addition of even low-dose ritonavir will make side effects and pill burden a greater issue.
In general, for treatment naive persons, I would have you discuss all treatment options with your doctor-- this includes the well-established (read: researched) ones as well as "attractive" newer (read: not-yet-researched) ones. After having this discussion, you and she (he) can make the best decisions for your particular situation and risk aversion.
Good luck. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.